MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RUNTHROUGH NS; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION RUNTHROUGH NS; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e3: occupation: lead tech-ccl visual and magnifying inspections of the actual sample found no anomaly was found in the appearance over the entire length.The coil had been elongated (the coil pitch had been opened) and jumbled at approximately 30mm from the distal end.The coil had been elongated (the coil pitch had been opened) at approximately 250mm from the distal end.It had been fractured at approximately 1580mm from the distal end.No anomaly was found in other sections.Since the fractured section at approximately 1580mm from the distal end was at the rear end of guidewire, it was unlikely that this event was related to the stuck.Elemental analysis of the actual sample: elemental analysis of the distal end of stainless-steel coil section was performed at approximately 30mm from the distal end.Tin existed in the joint was found.It was inferred that there was no missing part in the stainless-steel coil section.Confirmation of dimensions for the outer diameter of both the platinum coil section and the stainless-steel coil section met the factory's specifications.No anomaly was found.The manufacturing record and the shipping inspection record of the product with the involved product code/lot number found no anomaly.Past complaint file of the product with the involved product code/lot number found no other similar report.Simulation test: [elongation of the coil (opening of the coil pitch) and jumbling of the coil at the stainless-steel coil section] test method: the platinum coil section of runthrough ns was trapped, and abrasion force and clockwise torque force were applied.Test result: the stainless-steel coil section was elongated (the coil pitch was opened) and jumbled.[elongation of the coil (opening of the coil pitch) at the platinum coil section] test method: the distal end of runthrough ns was trapped, and pulling force was applied.Test result: the platinum coil section was elongated (the coil pitch was opened).Based on the investigation result, it was inferred that this event occurred due to the following mechanism.However, since the details at the time of use were unknown, it was not possible to clarify exactly when this event occurred.[elongation of the coil (opening of the coil pitch) at the platinum coil section] the distal end of actual sample was trapped due to some factor (e.G., lesion), and pulling force was applied to the involved section.[elongation of the coil (opening of the coil pitch) and jumbling of the coil at the stainless-steel coil section] the platinum coil section of actual sample was trapped due to some factor (e.G., lesion), and abrasion force and clockwise torque force were applied to the involved section.Ashitaka factory has been making efforts in maintaining the quality of the product by performing following work and inspections.After the coil/niti-core wire fixing process, 100% visual inspection is performed to confirm that there is no jumbling or elongation of the coil (opening of the coil pitch).After the product assembling process, the outer diameter of coil is measured on 100% basis to confirm that there is no anomaly on it.Instructions for use (ifu) of this product includes the following warning."if any resistance to the runthrough ns or the dilatation catheter is felt during manipulation or if the shape, behaviour or position of the guide wire's tip seems improper, e.G., in a case where the tip is trapped due to vessel spasm or some other cause or the tip is folded stop manipulating the guide wire (and the catheter) and determine the cause carefully by fluoroscopy and take suitable remedial actions.Then remove the guide wire slowly, without turning, to exchange it for a new one.Continuing guide wire or catheter manipulation in the said situations may result in damage to the vessel, damage to or separation of the guide wire's tip, and/or damage to the dilatation catheter." terumo medical products (tmp) (importer) registration no.(b)(4).Is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported the run-through wire became stuck in the distal portion of a very calcified right coronary artery.It took a few hours to release the wire from the coronary artery.The procedure performed was a left heart catheterization.There was no blood loss.There was no injury to the patient/medical or surgical intervention required.There is not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.The event occurred intra-operative.

Brand Name
RUNTHROUGH NS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18437580
Report Number9681834-2023-00264
Device Sequence Number7781090
Product Code DQX
UDI-Device Identifier04987350779373
UDI-Public04987350779373
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K063695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue Number25-1011
Device Lot Number230217A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Initial Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown